Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 26, 2016, 4:17 PM MDT for Bear Lake County, Caribou County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 26, 2016, 4:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bear Lake County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 3446 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
344 WUUS55 KPIH 262217 SVRPIH IDC007-029-262245- /O.NEW.KPIH.SV.W.0029.160726T2217Z-160726T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 417 PM MDT TUE JUL 26 2016 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO... NORTHERN BEAR LAKE COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 445 PM MDT * AT 416 PM MDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GEORGETOWN...OR 11 MILES SOUTHEAST OF SODA SPRINGS... AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... GEORGETOWN...GEORGETOWN SUMMIT AND CLEAR CREEK RANGER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4240 11157 4258 11160 4269 11105 4239 11105 TIME...MOT...LOC 2216Z 262DEG 24KT 4250 11148 $$ JKEYES
1 follow-up statement
870
WWUS55 KPIH 262242
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
442 PM MDT TUE JUL 26 2016
IDC007-029-262251-
/O.EXP.KPIH.SV.W.0029.000000T0000Z-160726T2245Z/
CARIBOU ID-BEAR LAKE ID-
442 PM MDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARIBOU AND
NORTHERN BEAR LAKE COUNTIES WILL EXPIRE AT 445 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
THE WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS ARE STILL
POSSIBLE WITH THIS STORM.
LAT...LON 4240 11157 4258 11160 4269 11105 4239 11105
TIME...MOT...LOC 2239Z 262DEG 24KT 4250 11148
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:04 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 26, 2:04 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 204 PM MDT TUE JUL 26 2016 .DISCUSSION...SE Idaho under influence of weak southwest flow. Embedded shortwave moving through panhandle this afternoon helping to fire weak convection with a few lightning strikes across northern tier zones. Latest HRRR still in line with previous runs in extending convection into portions of Upper Snake Plain but remains the outlier with NAM/GFS/RAP decreasing convection as it moves off the central mtns into the plain. Convection decreases after sunset this evening with shortwave axis shifting east across the region and loss of diurnal mixing. Similar shortwave occurs on Wednesday but moisture remains limited on Idaho side of Continental Divide so have only cursory collaborative mention of thunderstorms along border Wednesday afternoon and evening. Remainder of work week remains dry and hot across SE Idaho. Models still in favor of monsoonal surge Saturday through Sunday and have kept precip chances limited to near climo through the weekend. Deeper trough drops into PacNW region Monday and Tuesday. Moisture remains in place for at least isolated thunderstorms each afternoon, but depending on speed and location of trough, could be focused mainly in eastern half of SE Idaho. DMH && .AVIATION...A wave/trough is moving through this afternoon bringing breezy winds as well as isolated to scattered thunderstorms for the Eastern Central Mountains and Island park region. Do not expect any thunderstorms at TAF sites...just an slight increase in winds in the afternoon continuing into the early evening. Wyatt && .FIRE WEATHER...A wave/trough is moving through this afternoon bringing breezy winds as well as isolated to scattered thunderstorms for the Eastern Central Mountains and Island Park region. All of this after a prolonged dry period. Thus...a Red Flag warning has been continued for fire zones 475 and 476 across the Central mountains and zone 411 encompassing mainly the Centennial Mountains extending from Monida pass eastward through Island Park. A weak ridge builds in overnight into Wednesday as the wave/trough exits. Another wave, though weaker, moves over Southwest Montana clipping our Island Park region bringing isolated showers and thunderstorms late in the afternoon into the early evening. Expect breezy winds again with gusts near 20 mph. Expect dry...mostly Westerly...flow Thursday and Friday. Winds will become breezy again particularly Friday but look to remain just below Red Flag criteria. Saturday look for Southwest flow ahead of a moderate to strong Pacific trough. Winds will be near red flag criteria particularly in the Central Mountains on Saturday. In Southwest flow...models are still continuing to show monsoon moisture make it into our area bringing isolated to scattered showers and thunderstorms particularly for our Southern areas late Saturday afternoon through the evening. Models are showing moderate to strong winds as well on Sunday as the trough moves over Northern Idaho. Though models still continue to differ...heightened fire activity is anticipated this weekend and continuing into the early part of next week. We will work out the details as that time frame draws near. Wyatt && .PIH Watches/Warnings/Advisories... Red Flag Warning until 10 PM MDT this evening for IDZ411-475-476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:57 AM MDT | Red Flag Warning | PIH | Bonneville, Butte, Clark, Custer, Fremont, Idaho and 4 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.